MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an odyssey 19 diopter intraocular lens (iol) was explanted because the lens was damaged.Surgeon had implanted the lens nicely but once it was in, he saw a huge crack in the lens and then it was explanted.No further information is available.
 
Additional Manufacturer Narrative
Section d4: model number: a complete model number is unknown; however, it was mentioned as odyssey 19 diopter.Section d4: catalog number: a complete catalog number is unknown, as the serial number was not provided.Section d4: serial number: unknown, information not provided.Section d4: expiration date: unknown, as serial number was not provided.Section d4: unique device identifier (udi #): unknown, as serial number was not provided.Section d6a: if implanted, give date: not applicable, as lens was removed in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed in the initial surgery.Section e1: initial reporter, middle name and last name: unknown/not provided.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4: device manufacture date: unknown as serial number was not provided.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section a2: 72 year old, bate of birth on (b)(6) 1953.Section a3a: male.Section b1 report type: product problem (e.G., defects/malfunctions).Section b2 outcome attributed to adverse event: required intervention to prevent permanent impairment/damage (devices).Section b3 date of event: 5 jun, 2025.Section b5: describe event or problem.It was reported that after implanting the preloaded johnson and johnson (jnj) intraocular lens (iol) into the patient's left eye it was found to be defective.The iol was immediately removed and replaced with a new lens of the same model drn00v 19.0 diopter.There were no complications such as a vitrectomy, incision enlargement or sutures.The patient¿s outcome was reported as stable.No further information was provided.Additional information received and it was learnt that the iol touched the eye but did not deploy because it was stuck inside the cartridge.The patient outcome was reported as good.No further information is available.Section d4: model number: drn00v.Section d4: catalog number: drn00v0190.Section d4: serial number: (b)(6).Section d4: expiration date: jan 13, 2028.Section d4: unique device identifier (udi #): (b)(4).Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3: product evaluation was not performed because the product has not been received.If product is received after initial closure, investigation may be re-opened to complete the return investigation.The complaint issue reported could not be confirmed.Based on the limited information provided, it is not possible to determine an indication of product malfunction or product deficiency.Johnson & johnson surgical vision will continue to monitor these types of complaints.Section h4: device manufacture date: jan 13, 2025.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: 18 aug 2025.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens received was not a johnson & johnson model lens; therefore, no further product evaluation could be performed.The correct manufacturer could not be determined based on the lens itself; thus, no further investigation can be performed.Product evaluation was not performed because the product has not been received.If product is received after initial closure, the product investigation and complaint file (if necessary) may be re-opened to complete the return investigation.The complaint issue reported could not be confirmed.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22378879
Report Number3012236936-2025-000181
Device Sequence Number18217822
Product Code MFK
UDI-Device Identifier05050474810747
UDI-Public(01)05050474810747(17)280113
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer10/09/2025
12/11/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date11/06/2025
12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale